Alert archive / California / Wind Advisories in 2018

Wind Advisory 8, NWS Hanford, CA

April 2, 2018

NWS Hanford, CA issued this wind advisory at Apr 2, 2018, 4:19 AM PDT. It took effect at Apr 2, 2018, 4:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2018, 4:19 AM PDT (11:19 UTC)
In effect from
Apr 2, 2018, 4:00 PM PDT
Expired
Apr 3, 2018, 12:00 AM PDT
In force
8 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

814 
WWUS76 KHNX 021119
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
419 AM PDT Mon Apr 2 2018

CAZ095-098-099-022100-
/O.NEW.KHNX.WI.Y.0008.180402T2300Z-180403T0700Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the city of Mojave
419 AM PDT Mon Apr 2 2018

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 4 PM this afternoon to midnight
PDT tonight.

* WINDS...Northwest 15 to 25 mph with gusts up to 55 mph mainly
  below mountain passes and canyons.

* TIMING...Winds increasing by late afternoon then diminishing
  after midnight tonight. 


* IMPACTS...Dangerous driving conditions due to crosswinds...
  especially for high profile vehicles. Local areas of blowing 
  dust and sand. Affected highways include Highways 58 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of at least 45 mph are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$
3 follow-up statements
707 
WWUS76 KHNX 021957
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1257 PM PDT Mon Apr 2 2018

CAZ095-098-099-030400-
/O.CON.KHNX.WI.Y.0008.180402T2300Z-180403T0700Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the city of Mojave
1257 PM PDT Mon Apr 2 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

* WINDS...Northwest 15 to 25 mph with gusts up to 50 mph.

* TIMING...Winds increasing by late afternoon then diminishing 
  after midnight tonight.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of at least 45 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
085 
WWUS76 KHNX 030347
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
847 PM PDT Mon Apr 2 2018

CAZ095-098-099-030700-
/O.CON.KHNX.WI.Y.0008.000000T0000Z-180403T0700Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the city of Mojave
847 PM PDT Mon Apr 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS...Northwest 15 to 25 mph with gusts up to 55 mph, mainly
  through and below mountain passes and canyons.

* TIMING...Winds gradually diminishing after midnight tonight.

* IMPACTS...Dangerous driving conditions due to strong crosswinds,
  especially for high profile vehicles. Local areas of blowing 
  dust and sand. Affected highways include Highways 58 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of at least 45 mph are
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$
574 
WWUS76 KHNX 030655
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1155 PM PDT Mon Apr 2 2018

CAZ095-098-099-030800-
/O.EXP.KHNX.WI.Y.0008.000000T0000Z-180403T0700Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the city of Mojave
1155 PM PDT Mon Apr 2 2018

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

Winds have decreased below advisory level. However gusty winds 
to 35-40 mph may continue for the next few hours.

$$

DS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 2, 4:11 AM PDT, 8 minutes earlier.

Area forecast discussion, Apr 2, 4:11 AM PDT, 8 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
411 AM PDT Mon Apr 2 2018

.SYNOPSIS...
High pressure will provide for mainly clear skies and above
normal temperatures across the area through the middle of the
week. Slightly cooler temperatures are expected by Friday with
chances of precipitation spreading southward over the area
through Saturday.

&&

.DISCUSSION...
Most location's across central California yesterday were a degree
or two cooler than on Saturday, as a weak passing shortwave
disrupted the ridge over the region. Today will bring a few more
degrees of cooling. but still above normal high temps, as shortwave
energy continues to move inland. Winds have been locally gusty
below mountain passes in the Kern County desert areas and this is
expected to increase a bit by later this afternoon as deepening surface
low pressure moves through the Great Basin region. A Wind Advisory
has been launched for these areas from 4 PM this afternoon through
midnight tonight.

Temperatures then recover a few degrees through midweek under weak
ridging, with highs reaching around 10 degrees above climo by
Wednesday. A more significant change in conditions will be in
store for the latter part of the week. By Thursday temperatures
will trend downward a couple of degrees again as a developing
trough approaches the west coast.

Models are similar in steering a rich plume of tropical moisture
into central California with this system by Friday and Saturday.
ECMWF ensembles and NAEFS max out mean PWAT values at or above
1.25 inches from Friday evening through Saturday morning. This is
6 or more standard deviations above climo. Snow levels will rise
to at least 10KFT during this period in this tropical flow before
cooler air pushes through later Saturday. This can bring another
round of flooding concerns for the Sierra and foothill zones,
especially recent burn scars, such as the Detwiler and Pier.
Current forecast calls for around 2 tenths of an inch of rain in
the south SJ Valley up to an inch or more in northeast portions. A
few inches is expected in the Sierra foothills and higher
elevations. Desert areas are expected to receive a few hundredths.
Timing, amounts and impacts of the upcoming precipitation event
will become more certain with further model runs.

Dry and seasonably mild conditions will return for the start of
next week as high pressure builds behind the departing wet
system.

&&

.AVIATION...
VFR conditions can be expected across the central CA interior during
the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Wind Advisory from 4 PM this afternoon to 11 PM PDT this evening
CAZ095-098-099.

&&

public...JEB
avn/fw...DS
synopsis...JEB

weather.gov/hanford

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.